Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Feet are swelling up, please suggest him

Congestive Heart Failure....My boyfriend was diagnosed that back in June and he has been coughing alot as of l He recently had to get a new job so he hasnt been able to go to the doctor. Today his feet are swelling up ...He has an appointment on Wednesday what can he do to keep the swelling down for today and tomorrow ?
Asked On : Fri, 18 Dec 2009
Answers:  1 Views:  399
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
First, sorry to hear the news. Next, try to relax since CHF is easy to control with medications such as digoxin (Lanoxin) and a diuretic (water-pill). There are two forms of "normal" CHF: Right sided and Left-sided. Some people get both. The coughing is an indication he may have right-sided CHF. This is when fluid retention is in and around the lungs. (The sides refer to the two sides of the hear). The right side of the heart pumps dexygenated blood to the heart to pick up oxygen. The left side pumps blood with oxygen through a lare arterycalled the aorta through the body. In answer to your question, he should try to stay off his feet. Elevate his legs/feet so they are above the level of his heart if possible. Gravity is the bad guy here with the fluid retention around his ankle. (This is called "edema."). Obviously, limit fluid intake, but don't dehydrate him. We need to find out the etiology (cause) of the condition. Was he born wih a congenital heart problem? Eliminating sodium chloride (table salt) will help a bit as well until he gets checked. For now, though, keeping him off his feet is important. He does not likely need to be stuck in bed, though. Medication such as digoxin usually works well. The heart is a muscle. Sometimes the heart muscle has to pump against resistance (such as against a lot of fluid). The drug digoxin (brand name, LANOXIN) works by making each beat of the heart more forceful so the blood gets a extra "push" coming from the heart. This, combined with a diuretic, should help treat his condition. I'll say a prayer for him, and you, too. Legally, I have to say that although in the medical field, I am NOT a doctor. DO NOT take this or any advice without consulting with a physician who knows your boyfriend. Please keep me (us) posted. Mike
Answered: Fri, 18 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor